I was seen in the emergency room a few days ago and was diagnosed with a very bad urniary tract infection and a large amount of stool from x-rays. The amount of stool surpirised me because the night before I had numerous bowel movements all which were loose and watery yet the doctor said the x-rays appeared to show constipation. I had a bowel movement today which was loose again and there were undigested asacol pills in the stool. What would cause the medication that I took over 24 hours ago to not dissolve? The pain that I experience is usually in the middle left part of my abdomen and sometimes the pain is relieved by vomiting or just making my stomach muscles heave can soothe it for a little while. Sometimes eating can also help the pain but sometimes it makes it worse. I have tried simethicone tablets, lactose intolerant pills and pepto bismol but none of them seem to eliminate the problem every time I take them. Noone seems to have any explanation of why this pain comes but it is becoming more frequent. I have had 3 colonoscopies all showing mild colitis. I had an upper gi endoscopy which was normal but the pain persists and is also relieved by tylenol 3. I am concerned about the undigested pills most of all and maybe there is something that you can think of as to why I get this pain. I am 23 years old and have no prior history of digestive problems. Thank you for your input.
You have had a pretty comprehensive evaluation of the GI tract, including both upper and lower endoscopies, which would rule out the more major disease.
You can consider malabsorption - which can possibly lead to undigested pills. Testing the stool for fecal fat as well as blood tests for celiac disease can be considered.
If negative, irritable bowel disease may lead to the symptoms.
Discussion of these options can be done with your personal physician or in consultation with a GI referral.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
it's not uncommon for the shell of Asacol tablets to show up in your stool. if you had looked you would have seen that it was just the shell. honest, lots of us have looked. the shell is meant to dissolve at a certain pH level. sometimes the conditions aren't quite right and the sides of the shell disolve letting the medicine out but the rest collapses and just passes thru. if you see this on a consistent basis mention it to your gi.
and if you ever take Pentasa, don't be surprised if you see little white beads floating in the toilet. those are what is inside the Pentasa capsules.
you could still have constipation with loose stool....what happens is stool goes around the hard stuff and is loose....did they clean you out from the constipation? otherwise it well continue and you will get abdominal pain good luck
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.